MAUDE Adverse Event Report: ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK

ARTHREX, INC. 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Model Number 1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2024, a distributor via (b)(4) reported that an ar-3600d-2h drill for a hip fibertak suture anchor broke during use.This issue occurred when the surgeon put in the first anchor of a labral repair.The trajectory of the drill & guide was good; when the surgeon drilled to the guide's hard stop, the drill tip broke off in the bone.The surgeon was able to burr around the drill bit & use a chondral pick to create space around the drill bit.The surgeon then grasped the end of the drill bit with a kingfisher & removed the broken piece and confirmed.No adverse effects on the patient were reported, and no secondary surgery was needed.This was discovered during a hip arthroscopy procedure with labral repair on (b)(6)2024.Additional information was received on 10/08/2024: there was 8 minutes of case delay with no added anesthesia administered.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20513483
Report Number1220246-2024-08216
Device Sequence Number7203864
Product Code HTW
UDI-Device Identifier00888867298019
UDI-Public(01)00888867298019(11)230418(10)022315
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.8MM DRILL BIT, KNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3600D-2H
Device Lot Number022315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown